2 Comments

  1. Alerac

    Hello Dr.,
    I suppose I should have went to the forum but I’ll ask my question here since I logged in here.
    After taking Suboxone for about a year I started getting break-outs on my skin (acne). I’m 30 years old and have not had acne since I was 16. Have you seen Suboxone cause acne on anyone else?
    Thank you for your time,
    Alerac

    • Hi Alerac,
      I haven’t heard that one specifically, but I am not surprised; there are so many hormonal changes with opiate dependence that it is hard to predict what is happening. I could come up with a few guesses; maybe the heavier or more erratic opiate use was suppressing your testosterone production, which would in turn reduce acne, and now the testosterone is higher; maybe the Suboxone is causing more perspiration, and you are getting more clogged sweat ducts; it could even have something to do with your immune system, either ‘good’ or ‘bad’– zits consist of inflammation in response to low-level infection of clogged pores, and maybe your immune system is better now, causing more of a reaction, or worse now, causing the infection to grow more easily! These are just the ideas off the top of my head– and I am not a dermatologist, so there may be a dozen more connections.
      Feel free to post this on the ‘forum’– maybe you will get some ideas there. Tetracycline is cheap and effective for many people; if you have to take something long-term, tetracycline is pretty safe as long as you don’t get pregnant– as it would hurt the baby’s teeth. If you do post this on the forum, do me a favor and cut and paste my answer along with your comments,l to save me the time of posting it again.
      Thanks!

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.